Texas, 2007

Flood in Texas, September 9, 2007

September 9, 2007 · NWS AMA · 1 event in 1 county or zone

Runoff from very heavy rainfall from previous days resulted in river flooding in the south central Texas Panhandle during the morning hours. There was no reports of damage or injuries.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Runoff from very heavy rainfall from previous days resulted in river flooding in the south central Texas Panhandle during the morning hours. There was no reports of damage or injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 9, 3:38 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 9, 3:38 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
438 AM CDT SUN SEP 9 2007

.DISCUSSION...
AN OUTFLOW BOUNDARY AHEAD OF THE MAIN FRONT HAS TRIGGERED CURRENT
RAINS OVER THE PANHANDLES. THESE STORMS SHOULD MOVE OUT OF THE AREA
EARLY THIS MORNING. THE FRONTAL BOUNDARY NOW STRETCHES ACROSS THE
OKLAHOMA PANHANDLE AND SHOULD BE IN THE SOUTHERN PORTIONS OF THE CWA
BY 9 AM. STORMS MAY FIRE UP NEAR THE FRONT AND HAVE MAINTAINED PRECIP
CHANCES THROUGH THE DAY. TEMPERATURES WERE LOWERED A BIT FOR TODAY AS
SURFACE OBSERVATIONS INDICATE RATHER COOL AIR IS ON THE WAY. YET
ANOTHER SHOT OF COOLER AIR WILL BE THE MAIN FEATURE FOR THE
PANHANDLES ON MONDAY AS TROUGHS CONTINUE TO ROTATE AROUND THE MAIN SYSTEM
IN EASTERN CANADA. NO CHANGES WERE MADE TO THE LIKELY POPS ON MONDAY.

A BREAK IN THE RAIN IS EXPECTED AFTER MONDAY WITH SOME RECOVERY IN
TEMPERATURES INDICATED. THE NEXT SYSTEM IN THE SERIES WILL BRUSH PAST
TO THE NORTHEAST OF THE PANHANDLES ON THURSDAY AND WILL INTRODUCE MORE
COOL AIR INTO WEST TEXAS. THE OPPORTUNITY FOR LOW LEVEL MOISTURE
RETURN DURING THE WEEK WILL DETERMINE PRECIP CHANGES LATE THURSDAY
INTO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                79  62  75  50  79 /  30  20  60  40   5
BEAVER OK                  80  60  67  45  77 /  20  30  60  30   5
BOISE CITY OK              75  55  65  43  78 /  20  30  60  20   5
BORGER TX                  82  65  74  50  80 /  20  20  60  30   5
BOYS RANCH TX              80  62  76  49  78 /  30  20  60  30   5
CANYON TX                  80  61  77  49  78 /  30  20  60  40  10
CLARENDON TX               80  65  80  51  78 /  30  20  60  40  10
DALHART TX                 79  57  68  46  79 /  30  30  60  30   5
GUYMON OK                  80  59  67  46  79 /  20  30  60  20   5
HEREFORD TX                77  60  78  48  77 /  30  20  60  40  10
LIPSCOMB TX                77  60  71  47  77 /  20  30  60  30   5
PAMPA TX                   77  62  74  49  77 /  20  20  60  30   5
SHAMROCK TX                81  64  79  52  78 /  20  20  60  40  10
WELLINGTON TX              83  66  80  52  79 /  30  20  60  40  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

04/21
Hazardous weather outlook, Sep 9, 5:00 AM CST, 2 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT SUN SEP 9 2007

OKZ001>003-TXZ001>020-091800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT SUN SEP 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING OVER EASTERN AND
SOUTHERN PORTIONS OF THE TEXAS PANHANDLE. THESE STORMS ARE NOT
EXPECTED TO REACH SEVERE LEVELS...BUT ANY STORMS WILL BE CAPABLE OF
HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH
FLOODING.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THIS AFTERNOON
THROUGH TONIGHT AS A COLD FRONT MOVES THROUGH THE TEXAS AND OKLAHOMA
PANHANDLES. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS ARE LIKELY MONDAY ACROSS ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES AS A STRONG FRONT MOVES THROUGH. THERE IS A
CHANCE OF THUNDERSTORMS MONDAY NIGHT ACROSS THE PANHANDLES...
AND A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE AREA THURSDAY NIGHT
AND FRIDAY. A FEW STORMS THAT DEVELOP MAY BECOME SEVERE...WITH
MARGINALLY SEVERE HAIL AND WIND GUSTS THE PRIMARY THREATS. HEAVY RAIN
WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS...WHICH MAY LEAD TO
LOCALIZED FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

In the hours before

Special weather statement, Sep 8, 11:33 PM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1233 AM CDT SUN SEP 9 2007

TXZ002-007-008-090615-
HUTCHINSON TX-MOORE TX-SHERMAN TX-
1233 AM CDT SUN SEP 9 2007

...LINE OF STRONG THUNDERSTORMS TO AFFECT NORTHWESTERN
HUTCHINSON...NORTHERN MOORE AND SOUTHEASTERN SHERMAN COUNTIES...

AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 11 MILES NORTHEAST OF SUNRAY TO 5
MILES NORTHEAST OF DUMAS MOVING SOUTHEAST AT 10 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE...ALONG WITH EXTREMELY HEAVY RAIN.
RESIDENTS OF THESE AREAS SHOULD REMAIN ALERT FOR DETERIORATING
CONDITIONS AND LISTEN FOR POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

KRAMAR
Special weather statement, Sep 9, 12:07 AM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
107 AM CDT SUN SEP 9 2007

TXZ007-008-012-013-090645-
CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX-
107 AM CDT SUN SEP 9 2007

...LINE OF STRONG THUNDERSTORMS TO AFFECT NORTHWESTERN
CARSON...HUTCHINSON...SOUTHEASTERN MOORE AND NORTHERN POTTER
COUNTIES...

AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES WEST SOUTHWEST OF
MORSE...TO 5 MILES EAST OF DUMAS...TO 9 MILES WEST OF MASTERSON...
MOVING SOUTHEAST AT 20 MPH.

WINDS UP TO 55 MPH ARE POSSIBLE ALONG WITH TORRENTIAL RAIN.

PEOPLE IN NORTHWESTERN CARSON...HUTCHINSON...SOUTHEASTERN MOORE AND
NORTHERN POTTER COUNTIES...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

KRAMAR
Special weather statement, Sep 9, 12:48 AM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
148 AM CDT SUN SEP 9 2007

TXZ008-013-090730-
CARSON TX-HUTCHINSON TX-
148 AM CDT SUN SEP 9 2007

...LINE OF STRONG THUNDERSTORMS IN CARSON AND SOUTHERN HUTCHINSON
COUNTIES...

AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 4 MILES NORTHWEST OF BORGER TO 11
MILES WEST OF PANHANDLE MOVING SOUTHEAST AT 15 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE...ALONG WITH TORRENTIAL RAIN.
MOTORISTS SHOULD BE ALERT FOR STANDING WATER ON ROADWAYS.

PEOPLE IN CARSON AND SOUTHERN HUTCHINSON COUNTIES...INCLUDING THE
CITIES OF BORGER AND PANHANDLE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

KRAMAR
Special weather statement, Sep 9, 1:21 AM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
221 AM CDT SUN SEP 9 2007

TXZ013-090800-
CARSON TX-
221 AM CDT SUN SEP 9 2007

...STRONG THUNDERSTORM IN CARSON COUNTY...

AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF PANHANDLE MOVING EAST AT 10
MPH.

WINDS AROUND 50 MPH ARE POSSIBLE...ALONG WITH TORRENTIAL RAIN.
MOTORISTS SHOULD REMAIN ALERT FOR STANDING WATER ON ROADWAYS.

PEOPLE IN CARSON COUNTY...INCLUDING THE CITY OF PANHANDLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

KRAMAR
Special weather statement, Sep 9, 2:56 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
356 AM CDT SUN SEP 9 2007

TXZ018-090945-
ARMSTRONG TX-
356 AM CDT SUN SEP 9 2007

...STRONG THUNDERSTORM IN ARMSTRONG COUNTY...

AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL ARMSTRONG COUNTY MOVING
SOUTHEAST AT 15 MPH.

WINDS UP TO 50 MPH ARE POSSIBLE...ALONG WITH TORRENTIAL RAIN.

KRAMAR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Armstrong

When
September 9, 5:02 AM CST to 5:58 AM CST
Where
Armstrong County, 13 mi NE of Wayside
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.913, -101.388

Recent very heavy rainfall caused the Prairie Dog Town Fork of the Red River at the gage site located thirteen miles northeast of Wayside to rise to almost a foot above the flood stage of ten feet. The river crested at ten point eight feet. No damage or injuries were reported from this river flooding.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58191.